MAUDE Adverse Event Report: ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Model Number 22-4036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during arthroscopy procedure, external to the patient, the needle and suture capture it was assembled with difficulty and it was evident that the tie part of the plate with the clamp was broken, therefore t was not allowed to be placed in the forceps.The procedure was finished with a smith and nephew backup device.Surgical delay less than or equal to 30 minutes.Patient injuries were not reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection showed the device was returned in packaging with the batch number of the complaint on the label.The suture capture loader, #1 device, was returned with the suture capture partially deployed and deformed.The #3 device, suture passer unloader, was returned with the suture passer in it.There are no visible deficiencies.The other parts, #2 and #4, were not returned.A functional evaluation could not be performed since the suture capture has already been partially deployed and was deformed in the process.The suture passer has already been deployed and removed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event.No containment or corrective actions are recommended at this time.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12505220
Report Number3006524618-2021-00928
Device Sequence Number17423777
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2023
Device Model Number22-4036
Device Catalogue Number22-4036
Device Lot Number2062188
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale